Alert archive / South Dakota / Wind Advisories in 2021
Wind Advisory 20, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Oct 28, 2021, 8:55 AM MDT for 6 counties in South Dakota. It took effect at Oct 28, 2021, 9:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 8:55 AM MDT (14:55 UTC)
- In effect from
- Oct 28, 2021, 9:00 AM MDT
- Expired
- Oct 28, 2021, 4:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Haakon County, SD, Jackson County, SD, Mellette County, SD, Todd County, SD, Tripp County, SD
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WWUS73 KUNR 281455 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 855 AM MDT Thu Oct 28 2021 SDZ032-043-044-046-047-049-282200- /O.NEW.KUNR.WI.Y.0020.211028T1500Z-211028T2200Z/ Haakon-Jackson-Bennett-Mellette-Todd-Tripp- Including the cities of Philip, Kadoka, Martin, White River, Mission, and Winner 855 AM MDT Thu Oct 28 2021 /955 AM CDT Thu Oct 28 2021/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwestern South Dakota. This includes the Tribal Lands of the Pine Ridge Reservation and the Rosebud Reservation. * WHEN...Until 4 PM MDT /5 PM CDT/ this afternoon. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
742 WWUS73 KUNR 281946 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 146 PM MDT Thu Oct 28 2021 SDZ032-043-044-046-047-049-282200- /O.CON.KUNR.WI.Y.0020.000000T0000Z-211028T2200Z/ Haakon-Jackson-Bennett-Mellette-Todd-Tripp- Including the cities of Philip, Kadoka, Martin, White River, Mission, and Winner 146 PM MDT Thu Oct 28 2021 /246 PM CDT Thu Oct 28 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of south central and southwestern South Dakota. This includes the Tribal Lands of the Pine Ridge Reservation and the Rosebud Reservation. * WHEN...Until 4 PM MDT /5 PM CDT/ this afternoon. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
212 WWUS73 KUNR 282218 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 418 PM MDT Thu Oct 28 2021 SDZ032-043-044-046-047-049-282330- /O.EXP.KUNR.WI.Y.0020.000000T0000Z-211028T2200Z/ Haakon-Jackson-Bennett-Mellette-Todd-Tripp- Including the cities of Philip, Kadoka, Martin, White River, Mission, and Winner 418 PM MDT Thu Oct 28 2021 /518 PM CDT Thu Oct 28 2021/ ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Oct 28, 4:49 AM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 28, 4:49 AM MDT, 4 hours 6 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 449 AM MDT Thu Oct 28 2021 .DISCUSSION...(Today Through Wednesday) Issued at 254 AM MDT Thu Oct 28 2021 A deep, high amplitude trough is across the central CONUS at this time. The main trough axis is push through central SD. Active flow on the backside of the trough is bringing several shortwaves to the region. Gusty northwest winds are persisting early this morning, especially across the western SD plains just east of the Black Hills. Gusts from KUNR to around Wall have been 40-50 mph. These gusts will decrease around or shortly after sunrise, but still remain breezy through the rest of today. The strongest winds will transition to south central SD, with gusts to 40-45 mph. A few gusts may reach into advisory criteria, but overall it is too marginal to warrant any headlines. Winds will quickly drop off early this evening. Highs today will be in the 50s today and lows in the 30s tonight. Upper ridging will build in to the region Friday, with upper flow transitioning from the south/southwest. This will bring above average temps, with highs in the 60s to near 70. Warmer weather will be short-lived, as a strong cold front pushes through the region Saturday morning. A strengthening trough across the central CONUS will bring precip to the region, but at this time the bulk of precip appears to be just south of the CWA. Precip may skim southwest SD and the Black Hills, but right now QPF looks to be light. The higher Black Hills may see an inch or two of snow Sat night into Sunday. Below average temps and dry conditions are expected through early next week. && .AVIATION...(For the 12Z TAFS Through 12Z Friday Morning) Issued At 448 AM MDT Thu Oct 28 2021 VFR conditions are expected through tonight. Gusty northwest winds will persist across the South Dakota plains through this afternoon. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...13 AVIATION...7
Hazardous weather outlook, Oct 28, 2:48 AM MDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 248 AM MDT Thu Oct 28 2021 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-291300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 248 AM MDT Thu Oct 28 2021 /348 AM CDT Thu Oct 28 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Nearby
Wind Advisories in South Dakota, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.